Go Back   Women's Hair Loss Project Forum > Women Helping Women > Looking For Advice (my story)

Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 03-30-2012, 07:30 PM
needinganswers needinganswers is offline
Junior Member
 
Join Date: Mar 2012
Posts: 2
needinganswers is on a distinguished road
Default Hair shedding after stopping Yaz

Hi everyone

So, 7 months ago my doctor prescribed Yaz for the hormonal acne I was experiencing. While it cleared up my skin, I felt horribly depressed and withdrawn all the time in addition to a mess of unpleasant physical symptoms like heart palpitations and extreme lethargy. Basically the cons outweighed the pros, so I stopped taking the pill about 2 months ago and began taking supplements (skin hair & nail, multivitamin, omega 3s, vitamin D, etc) and using a natural cleansing routine, and my skin's been clearer than ever (yay!).

Unfortunately though, I have noticed increased shedding of my hair over the past month (since stopping the bcp) as well as a strange tingling sensation in my scalp, and I think it began the month before I quit. My hair was really thick and I haven't noticed any receding hair lines or patches of hair loss --- so while I'm hoping/guessing this is just the natural, temporary shedding period that occurs after a drop in hormones (like pregnancy) I'd really appreciate any advice on how to best navigate through it.

Especially interested in how long the shedding might last (I was on the pill for 6 months), what the tingling might signify, and which products (hair products and supplements) would be best for me to use.

Thank you so much!

-m
Reply With Quote
  #2  
Old 04-04-2012, 08:19 PM
kasia kasia is offline
Junior Member
 
Join Date: Apr 2012
Posts: 2
kasia is on a distinguished road
Default yaz and hair loss

Hello there
First of all, I'm really sorry you're going through this. Hair loss is heartbreaking, and I experienced it for about 5 years! I moved to New York from Europe 7 years ago, and about 2 years into I started taking yaz. I got married soon afterwards, and during that time I noticed that my hair started shedding. I used to have crazy thick, wavy, unruly hair. I attributed it to the move, marriage, new life stress. But it never stopped, and only got worse. I saw countless doctors, a hundred blood tests, hair biopsies, anything you can think of. Was on spironolactone, 200 high dose, it helped a bit bot not too much. About a year ago I decided to go off the pill. The first 6 months were terrifying. Dramatic shedding, weight gain after getting off spiro, just a mess all around. I was this close to getting back on yaz and spiro. I cut my hair short, was convinced that I would need a wig eventually. Around that time I noticed less and less hair loss, and now, almost a year later, I'm completely hair loss free ( about 5 months now). COMPLETELY. Maybe I lose 5 hairs a day, maybe. It's incredible. I brush it after a shower and find 1 hair on the brush. Nothing in the shower. No more hair carpet all over my apartment. No hair sliding down my back. I'm thrilled and convinced it was yaz. Just never put the 2 together. I will never get back on the pill again. I hope this helps. I know everyone's story is different, but I also know it's good to hear someones success story from time. It gives hope.
Best of luck to you!!!!
Kasia
Reply With Quote
  #3  
Old 04-04-2012, 09:29 PM
needinganswers needinganswers is offline
Junior Member
 
Join Date: Mar 2012
Posts: 2
needinganswers is on a distinguished road
Default

Thanks so much for your reply, Kasia - that's really encouraging news!
Have you found that the original thickness is coming back as well?
With all of these terrible side effects, it's remarkable that these pills are still being marketed as a reasonable form of birth control
Reply With Quote
  #4  
Old 04-04-2012, 09:46 PM
kasia kasia is offline
Junior Member
 
Join Date: Apr 2012
Posts: 2
kasia is on a distinguished road
Default

Hello,
I know, it is amazing that only one of the doctors said it could be the pill and encouraged me to get off it, but I didn't trust her judgement and didn't listen. She was my general practitioner. None of the dermatologists, endocrinologists, gynecologists, etc, confirmed... And I loved being on the pill and spiro cause my skin was super clear, no cellulite, I was very thin....
As to the thickness of my hair.... well, it's not what it used to be. I mean, it's definitely growing back and is getting that wild wave back, but who knows? It may never grow back to it's awesome self from years ago. But that's ok. It's fuller than it's been in years and I'm sooo happy.
I hope that in a few months your body will find it's balance and your hair will stop falling. also, you were on yaz for only 6 months so maybe that's an advantage.
Again, good luck, and keep me posted!
Kasia
Reply With Quote
Reply

Tags
bcp, birth control, telogen effluvium, yaz

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

» Network





» Recent Threads
Stylists in Phoenix AZ...
Today 02:17 PM
by Freedom
Last post by Freedom
Today 02:17 PM
0 Replies, 5 Views
i FINALLY did it - NO...
11-01-2013 02:17 AM
Last post by elisabeth
Today 02:11 PM
102 Replies, 19,618 Views
Grace & Beauty Defined –...
Today 01:00 PM
Today 01:00 PM
0 Replies, 10 Views
Extreme Illness - Now...
04-11-2014 11:26 PM
Last post by Thisstinks
Yesterday 01:43 PM
3 Replies, 699 Views
Scared, desperate, don't...
Yesterday 05:40 AM
Last post by girlinpain
Yesterday 05:40 AM
0 Replies, 61 Views
» Forum Vs. Network ?
What Is The Difference Between The Network and The Forum? The "Network" is a social network much like facebook and myspace, only it's just for women with hair loss. A forum is more of a bulletin board to post a question or story for others to read and to receive responses. It's easy and direct. I am hoping that the forum will be easy and inviting for those women who are uninterested or find it difficult to do the social network thing.




All times are GMT. The time now is 04:51 PM.